Thunderstorm Wind, Roane
- When
- July 25, 2:20 PM EST
- Where
- Roane County, 0.89 mi SE of Paint Rock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.740, -84.510
A few trees and power lines were reported down.
Isolated, slow moving thunderstorms formed along a surface trough well in advance of a cold front advancing south through the Ohio Valley. Storm development was aided by an upper level trough progressing toward the Southern Appalachians.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Isolated, slow moving thunderstorms formed along a surface trough well in advance of a cold front advancing south through the Ohio Valley. Storm development was aided by an upper level trough progressing toward the Southern Appalachians.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 25, 1:54 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 254 PM EDT MON JUL 25 2011 .SHORT TERM (TONIGHT AND TUESDAY)...WILL CONTINUE TO SEE CONVECTION DEVELOP AND MOVE ACROSS THE MRX CWA INTO THE EVENING HOURS AS A WEAK...DIFFUSE FRONTAL BOUNDARY SLIDES INTO THE SOUTHERN APPALACHIAN REGION. WITH ABUNDANT LEVEL MOISTURE IN PLACE...CONVECTION WILL BE ABLE TO GENERATE HEAVY RAINFALL WITH THE POTENTIAL FOR LOCALIZED MINOR FLOODING. DRIER AIR WILL MOVE IN BEHIND THE BOUNDARY...WITH PRECIP EXPECTED TO END FROM NORTHWEST TO SOUTHEAST OVERNIGHT. COULD SEE A FEW DIURNAL SHOWERS/THUNDERSTORMS OVER HIGHER TERRAIN ON TUESDAY...HOWEVER MOST LOCATIONS SHOULD BE DRY. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...MODELS STILL OFFERING SOME DRIER AIR LASTING INTO WEDNESDAY...SO LIMITED POPS TO JUST THE SRN AREAS TUESDAY NIGHT...AND JUST SE TN AND SW NC WEDNESDAY. FRONTAL BOUNDARY LIFTS NE OF THE REGION THURSDAY...AND 500 MB HEIGHTS RISE AS UPPER RIDGE BUILDS EAST. THIS SHOULD SET THE STAGE FOR MOSTLY DIURNAL CONVECTION...PERHAPS MORE ORGANIZED ON SAT AND SUN...SO POPS FOR THOSE TWO PERIODS WERE INCREASED SLIGHTLY WITH SCATTERED WORDING. MODELS GENERALLY EASE ANOTHER WEAK FRONT ALMOST THROUGH THE REGION ON MONDAY...SO DRY EXCEPT FOR SLIGHT CHANCE POPS FOR SE TN/SW NC NEAR GSP AND FFC FOR MONDAY. OTHERWISE...LOOKS LIKE HIGHS IN THE 80S AND 90S...BUT I STAYED BELOW THE MID TO UPPER 90S FOR NOW. MINS AROUND CLIMO THEN TREND A BIT ABOVE FROM FRIDAY THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 94 70 95 72 / 40 10 20 10 10 KNOXVILLE AIRPORT, TN 70 91 70 92 70 / 30 10 10 10 10 OAK RIDGE, TN 70 91 69 93 69 / 30 10 10 10 10 TRI CITIES AIRPORT, TN 67 88 60 90 64 / 30 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT MON JUL 25 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT MON JUL 25 2011 /242 AM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...WITH NUMEROUS STORMS EXPECTED ACROSS THE AREA. AN ISOLATED STORM MAY PRODUCE STRONG TO SEVERE DOWNBURST WINDS...BUT THE MAIN TREAT WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THREAT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT MON JUL 25 2011 TNZ037-038-069-070-251900- GRAINGER TN-JEFFERSON TN-KNOX TN-UNION TN- 222 PM EDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...JEFFERSON...GRAINGER AND UNION COUNTIES UNTIL 300 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYNARDVILLE...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JEFFERSON CITY...NEW MARKET...LUTTRELL...MALONEYVILLE...BLAINE...MASCOT AND STRAWBERRY PLAINS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! MJB
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees and power lines were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326359.